×

zbMATH — the first resource for mathematics

Singular dynamics of strongly damped beam equation. (English) Zbl 1187.35002
The authors study the dynamics of an integro-differential equation modeling a beam with strong damping. They introduce a simplified equation (which is formally the limit of the full equation as the small parameter tends to 0) and establish several results on singular convergence of solutions.
These results allow them to show that isolated invariant sets of the full equation are continuations of isolated invariant sets of the limit equation with the same Conley index (and the same holds for Morse decompositions). Semicontinuity results for attractors are also obtained.

MSC:
35-02 Research exposition (monographs, survey articles) pertaining to partial differential equations
35B20 Perturbations in context of PDEs
35B41 Attractors
37N15 Dynamical systems in solid mechanics
37B30 Index theory for dynamical systems, Morse-Conley indices
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ball, J., Stability theory for an extensible beam, J. differential equations, 14, 399-418, (1973) · Zbl 0247.73054
[2] Ball, J., Initial-boundary value problems for an extensible beam, J. math. anal. appl., 42, 61-90, (1973) · Zbl 0254.73042
[3] Brezis, H., Analyse fonctionelle, théorie et applications, (1983), Masson
[4] Carbinatto, M.; Rybakowski, K.P., Morse decompositions in the absence of uniqueness, Topol. methods nonlinear anal., 18, 205-242, (2001) · Zbl 1035.37019
[5] Carbinatto, M.; Rybakowski, K.P., Morse decompositions in the absence of uniqueness, II, Topol. methods nonlinear anal., 22, 15-51, (2003) · Zbl 1052.37022
[6] Carbinatto, M.; Rybakowski, K.P., On a general Conley index continuation principle for singular perturbation problems, Ergodic theory dynam. systems, 22, 729-755, (2002) · Zbl 1012.37011
[7] Carbinatto, M.C.; Rybakowski, K.P., Nested sequences of index filtrations and continuation of the connection matrix, J. differential equations, 207, 458-488, (2004) · Zbl 1067.37014
[8] Carbinatto, M.C.; Rybakowski, K.P., Homology index braids in infinite-dimensional Conley index, Topol. methods nonlinear anal., 26, 35-74, (2005) · Zbl 1089.37008
[9] Carbinatto, M.; Rybakowski, K.P., Continuation of the connection matrix in singular perturbation problems, Ergodic theory dynam. systems, 26, 1021-1059, (2006) · Zbl 1101.37014
[10] Carbinatto, M.; Rybakowski, K.P., Continuation of connection matrix for singularly perturbed hyperbolic equations, Fund. math., 196, 253-273, (2007) · Zbl 1128.37007
[11] J.W. Cholewa, preprint
[12] Cholewa, J.W.; Dlotko, T., Global attractors in abstract parabolic problems, (2000), University Press Cambridge · Zbl 1024.35058
[13] Conley, C.C., Isolated invariant sets and isolating block, Cbms, vol. 38, (1978), Amer. Math. Soc. · Zbl 0223.58011
[14] Deimling, K., Multivalued differential equations, (1992), Walter de Gruyter · Zbl 0760.34002
[15] Fitzgibbon, W.E., Strongly damped quasilinear evolution equations, J. math. anal. appl., 79, 2, 536-550, (1981) · Zbl 0476.35040
[16] Franzosa, R.D., Index filtrations and the homology index braid for partially ordered Morse decompositions, Trans. amer. math. soc., 298, 193-213, (1986) · Zbl 0626.58013
[17] Franzosa, R.D., The continuation theory for Morse decompositions and connection matrices, Trans. amer. math. soc., 310, 781-803, (1988) · Zbl 0708.58021
[18] Franzosa, R.D.; Mischaikow, K., The connection matrix theory for semiflows on (not necessarily locally compact) metric spaces, J. differential equations, 71, 270-287, (1988) · Zbl 0676.54048
[19] Hale, J., Asymptotic behavior of dissipative systems, (1988), Amer. Math. Soc. Providence, RI · Zbl 0642.58013
[20] Hale, J.; Raugel, G., Upper semicontinuity of the attractor for a singularly perturbed hyperbolic equation, J. differential equations, 73, 2, (1988) · Zbl 0666.35012
[21] Henry, D., Geometric theory of semilinear parabolic equations, (1981), Springer-Verlag · Zbl 0456.35001
[22] Massatt, P., Limiting behavior for strongly damped nonlinear wave equations, J. differential equations, 48, 334-349, (1983) · Zbl 0561.35049
[23] Rybakowski, K.P., On the homotopy index for infinite-dimensional semiflows, Trans. amer. math. soc., 269, 351-382, (1982) · Zbl 0468.58016
[24] Rybakowski, K.P., The Morse index, repeller-attractor pairs and the connection index for semiflows on noncompact spaces, J. differential equations, 47, 66-98, (1983) · Zbl 0468.58015
[25] Rybakowski, K.P., Homotopy index and partial differential equations, (1987), Springer-Verlag · Zbl 0676.47042
[26] Rybakowski, K.P., Conley index continuation for singularly perturbed hyperbolic equations, Topol. methods nonlinear anal., 222, 203-244, (2003) · Zbl 1083.37011
[27] Ševčovič, D., Limiting behavior of global attractors for singularly perturbed beam equations with strong damping, Comment. math. univ. carolin., 32, 1, 45-60, (1991) · Zbl 0741.35089
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.